MAUDE Adverse Event Report: GYRUS ACMI, INC. PK CUTTING FORCEPS, 5MM, 33CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

GYRUS ACMI, INC. PK CUTTING FORCEPS, 5MM, 33CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PK-CF0533
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
A company representative, on behalf of a user facility, reported to olympus two incidents of breakage that occurred while using the pk cutting forceps, 5mm, 33cm.This patient's procedure was a therapeutic hysterectomy.The procedure was delayed 30 minutes; it was stated that there was no deterioration in the patient's health state due to the delay.The part that fell inside of the patient was retrieved using laparoscopic forceps without causing any injury to the patient, nor leaving any fragment/ part inside.The procedure was completed with a non-olympus forceps.It was stated that the defective forceps was not used to push organs nor any structure during the procedure, and that the users have been using the forceps for five years and consider themselves experienced with its use.There was no error on the generator.The patient experienced no injury or harm.Patient identifier c23157380 is for the first instance of breakage.Patient identifier c23152173 is for the second instance of breakage.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The root cause cannot be determined at this time.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, since the device was not returned to olympus for an inspection, the condition of the device and confirmation of the reported incident could not be identified.Therefore, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: "during the procedure, check the device and cord/cable regularly for damage." "inspect devices immediately upon removal from the patient for any signs of breakage or fragmentation.If the device is damaged, retain it to assist with the manufacturer¿s analysis of the event.Do not leave device fragments in the patient." olympus will continue to monitor field performance for this device.

Brand Name
PK CUTTING FORCEPS, 5MM, 33CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16765911
Report Number3011050570-2023-00029
Device Sequence Number3063769
Product Code GEI
UDI-Device Identifier00821925035867
UDI-Public00821925035867
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K142759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPK-CF0533
Device Lot NumberFR261738
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESG-400 - UNKNOWN SERIAL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale